Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Northern Indiana

June 26, 2007Allen County, Indiana; Paulding County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 26, 2007, 7:16 PM EDT for Allen County, Indiana; Paulding County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2007, 7:16 PM EDT (23:16 UTC)
Expired
Jun 26, 2007, 8:15 PM EDT
In force
59 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Allen County, IN, Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 262317
SVRIWX
INC003-OHC125-270015-
/O.NEW.KIWX.SV.W.0068.070626T2316Z-070627T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
716 PM EDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALLEN COUNTY IN NORTHEAST INDIANA
  PAULDING COUNTY IN WEST CENTRAL OHIO

* UNTIL 815 PM EDT

* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS SEVERE STORM WAS
  LOCATED NEAR ZULU...OR ABOUT 5 MILES EAST OF NEW HAVEN...AND MOVING
  EAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PAYNE...ANTWERP AND TIPTON...
  WORSTVILLE AND BRICETON...
  PAULDING...LATTY AND CECIL...
  BROUGHTON AND GROVER HILL...
  CHARLOE AND MELROSE...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 
70 MPH AND PENNY SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4114 8503 4099 8500 4099 8439 4126 8448

$$
1 follow-up statement
000 
WWUS53 KIWX 262357
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
753 PM EDT TUE JUN 26 2007

INC003-OHC125-270015-
/O.CON.KIWX.SV.W.0068.000000T0000Z-070627T0015Z/
ALLEN IN-PAULDING OH-
753 PM EDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EAST CENTRAL ALLEN COUNTY IN NORTHEAST INDIANA...AND PAULDING
COUNTY IN WEST CENTRAL OHIO...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM
WAS LOCATED NEAR WORSTVILLE...OR ABOUT 14 MILES SOUTH OF
HICKSVILLE...AND MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAVILAND...LATTY...PAULDING...CECIL...BROUGHTON...GROVER HILL...
ROSELMS AND MELROSE.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH AND PENNY SIZE HAIL. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4114 8503 4099 8500 4099 8439 4126 8448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:35 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 26, 3:35 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EDT TUE JUN 26 2007

.SHORT TERM...
WATER VAPOR LOOP SHOWING MID LEVEL VORT LOBE OVER CENTRAL IL/IN
LIFTING NORTH THIS AFTN WHICH IS AIDING SHOWER/TSTM DEVELOPMENT OVER
UNSTABLE AIRMASS ACROSS OUR AREA. APPEARS STRONGEST MID LEVEL LIFT
ASSOCIATED WITH REMNANT CIRCULATION WAS AFFECTING WRN PORTIONS OF
THE CWA. CONVECTIVE ACTIVITY DIMINISHED WITH LOSS OF HEATING TO OUR
SW YDAY EVE, BUT REDEVELOPED EARLY THIS MORNING. WILL CONTINUE WITH
THIS TREND IN OUR AREA FOR THE NEXT 24HRS. MID LEVEL CIRCULATION
SHOULD WKN TONIGHT AS WLYS INCREASE OVER OUR AREA DUE TO INFLUENCE
OF STRONG SHRTWV MOVG EAST ACROSS SRN PORTIONS OF CENTRAL CANADA. WK
REMNANT SHRTWV TROF WILL LIKELY BE PICKED UP IN THIS WLY FLOW AND
MOVE ACROSS THE AREA TOMORROW. AT THE SFC, HIGH PRESSURE RIDGE
EXTENDING FROM ERN KY-SRN LM WILL MOVE SLOWLY EAST TO WV-ERN OH BY
00Z THU AS A COLD FRONT CURRENTLY EXTENDING FROM MN-ERN NEB DROPS SE
TO A NE MI-NRN IL-SWRN IA LINE BY 00Z THU. REMNANT SHRTWV OVER THE
AREA IS EXPECTED TO AID CONVECTION AHEAD OF THIS FRONT ON WED WITH
ACTIVITY LIKELY BECOMING FOCUSED ON WK PREFRONTAL TROFS. POTENTIAL
FOR TSTMS LOOKS GOOD BUT WITH FORCING MECHANISMS APPEARING TO BE
RATHER MESO-SCALE IN NATURE NOT THAT CONFIDENT IN MOS HIGH LIKELY
POPS. INSTEAD USED SCT WORDING FOR POPS TOMORROW ATTM. LITTLE
CHANGE MADE TO GOING TEMPS THROUGH TOMORROW. ON WED PREFER WARMER
MAV HIGHS WITH ENOUGH SUNNY PERIODS EXPECTED TO MAKE THESE CLOSE.

&&

.LONG TERM...
NO CHANGES IN THE TIMING OF THE FRONT AND RAIN FOR THIS WEEK. THE
COLD FRONT WILL BE ENTERING THE CWA LATE WEDNESDAY NIGHT/EARLY
THURSDAY MORNING. MOS GUIDANCE HAS GOOD POPS FOR WEDNESDAY NIGHT AND
THURSDAY. GFS OF COURSE IS SHOWING MORE QPF THAN THE NAM/WRF IS BUT
THE CHANCE DOES EXIST REGARDLESS WITH THE FRONT AROUND. SO LEFT THE
RAIN CHANCES IN FOR WEDNESDAY NIGHT INTO THURSDAY. MODELS STAYING
CONSISTENT IN MOVING THE RAIN OUT OF THE CWA THURSDAY
EVENING...ALTHOUGH IT WILL HAVE TO BE CLOSELY WATCHED TO SEE IF THE
FRONT CAN MOVE OUT FAST ENOUGH THAT NO RAIN CHANCES NEED TO BE ADDED
FOR EARLY THURSDAY EVENING. HIGH PRESSURE THEN IS STILL PROGGED TO
MOVE IN THURSDAY NIGHT...AND WILL BE OVER THE CWA THROUGH NEXT
TUESDAY. THEREFORE HAVE THURSDAY NIGHT TIL TUESDAY DRY. IT WILL BE A
FAIRLY WARM NIGHT YET TOMORROW NIGHT BUT THEN NIGHTS AFTER
THAT...POST FRONTAL...WILL BE COOLER. RIGHT NOW ANY STORMS WEDNESDAY
NIGHT AND THURSDAY ARE NOT EXPECTED TO BECOME SEVERE. SEVERE
INDICIES ARE NOT THAT HIGH AND THE CWA IS ALSO NOT IN A
SLIGHT/MODERATE/HIGH RISK FOR SEVERE FROM SPC.

&&

.AVIATION...
SEVERAL AREAS OF TCU/CB CURRENTLY SEEN ON VIS OVER THE AREA.
KSBN IS CURRENTLY SURROUNDED BY TCU AND SHOWERS SO WENT WITH TEMPO
MVFR TSRA AS KHAI HAD +RA AND MVFR CIGS AT 17Z UNDER ONE OF THE
SHOWERS. LEFT KFWA VFR PER LATEST SATELLITE TRENDS/REGIONAL OBS BUT
WILL HAVE TO BE WATCHED. WINDS PROGGED TO STAY UP A LITTLE MORE THAN
LAST NIGHT AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF APPROACHING
SFC LOW/COLD FRONT SO LEFT OUT ANY FOG. WILL LET LATER ISSUANCES
HANDLE AFTER SEEING WHERE AFTERNOON RAIN HAS FALLEN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...TAYLOR
LONG TERM....LOTHAMER
AVIATION...SIMPSON
Hazardous weather outlook, Jun 26, 5:53 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 AM EDT TUE JUN 26 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
553 AM EDT TUE JUN 26 2007 /453 AM CDT TUE JUN 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO THIS EVENING. THE
BEST CHANCE WILL BE SOUTH AND WEST OF A LINE FROM MICHIGAN CITY TO
FORT WAYNE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN
ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
SEVERE WEATHER IS POSSIBLE BUT IT REMAINS TOO EARLY TO DETERMINE
HOW WIDESPREAD THE SEVERE WEATHER WILL BE.

THERE MAY ALSO BE AN INCREASED RISK FOR RIP CURRENTS ON THURSDAY
BEHIND A COLD FRONT. WINDS ARE EXPECTED TO BE NORTHWEST AND WAVES
MAY APPROACH 2 TO 4 FEET. MONITOR CONDITIONS AND FORECASTS IF YOU
ARE PLANNING A TRIP TO SOUTHERN LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-271000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
553 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. SEVERE
WEATHER IS POSSIBLE BUT IT REMAINS TOO EARLY TO DETERMINE
HOW WIDESPREAD THE SEVERE WEATHER WILL BE.

WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA
WEDNESDAY NIGHT AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Jun 26, 3:04 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
304 PM EDT TUE JUN 26 2007

INZ003>005-012>014-MIZ077-262015-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN
304 PM EDT TUE JUN 26 2007 /204 PM CDT TUE JUN 26 2007/

SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER
THE AREA. THE STRONGEST STORMS WILL MOVE THROUGH
GOSHEN...BUCHANAN...AND BASS LAKE BY 415 PM. THESE STORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING. THE STORMS ARE MOVING VERY SLOWLY TO THE
NORTHEAST...ENHANCING THE HEAVY RAIN THREAT.

SIMPSON
Local storm report, Jun 26, 6:13 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             4 S ANDREWS             40.80N  85.60W
06/26/2007  E0.70 INCH       HUNTINGTON         IN   LAW ENFORCEMENT

&&

TCC
Local storm report, Jun 26, 7:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 PM EDT TUE JUN 26 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND GST     5.4 SW FORT WAYNE       41.02N  85.21W
06/26/2007  M71 MPH          ALLEN              IN   ASOS

            REPORTED BY ASOS AT FORT WAYNE INTERNATIONAL

&&

TCC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:26 PM EDTSevere Thunderstorm WarningIWXCass, Miami45 min
Jun 26, 6:48 PM EDTSevere Thunderstorm WarningIWXAllen57 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.